MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS
Model Number 8607000
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital asked the local dräger s&s organization for a quotation to exchange the internal battery.The latter was provided but dräger has not received an order to perform the exchange.Dräger concludes the following: although dräger had no possibility to check the device itself, it is plausible that a causal connection between a shut-down of automatic ventilation and a discharged, worn or damaged battery exists.If a voltage drop occurs after the internal battery is being activated, the first subsystem that will be shut off is the ventilator since it has the highest power consumption; certain other functions may still be available for a while until a shut-down of the entire device occurs.The internal battery serves as an important fail-safe mechanism and thus, its availability shall be tested within the frame of the daily pre-use check protocol.The battery is subject to wear and tear; it is recommended to have it inspected by trained service personnel in regular intervals and to perform an exchange every three years.The device was manufactured in 03/2017, and it is not known to dräger when the last battery exchange was performed if ever.There is evidence in the ufr that the device responded as designed upon the underlying error condition by posting a corresponding battery fail alarm.The risk associated with a shut-down of automatic ventilation is under control - the device design allows manual ventilation by means of the built-in breathing bag including gas dosage even in case of complete loss of electrical energy supply.Dräger finally concludes that the reported event must be attributed to lack of preventive maintenance in combination with failure to follow the manufacturer's instructions.This assessment is substantiated by the aspect that the hospital has filed two ufrs with almost the same content at the same time - remarkable is that date and time of the events are identical.It seems that an issue had occurred in the hospital's power supply network and that this led to power loss of two anesthesia workstations due to overaged internal batteries.Note: there is another complaint from the same customer with the identical issue which we submitted to you with mdr report no.9611500-2025-00451.
 
Event or Problem Description
Dräger received an ufr with the following content: "after routine anesthesia induction, the anesthesia machine was connected for mechanical ventilation.At 15:30, after the external power supply was disconnected, the anesthesia machine displayed a battery malfunction and mechanical ventilation became unavailable.A manual resuscitation bag was immediately connected to the endotracheal tube for ventilation, and the engineering department was notified to activate the backup power supply." it was mentioned that the user saw a certain risk to patient safety in the event but there was no detail in the report which would reasonably suggest that health consequently have occurred as a direct consequence from the event.

Brand Name
FABIUS GS PREMIUM
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
4518822868
MDR Report Key22813781
Report Number9611500-2025-00452
Device Sequence Number9014042
Product Code BSZ
UDI-Device Identifier04048675041467
UDI-Public(01)04048675041467(11)170331(17)170828(93)8607000-69
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown